Demi Lovato Reportedly Suffering Complications After Overdose
Sources told the outlet the 25-year-old singer is experiencing extreme nausea and a high fever, among other symptoms, as a result of the O.D. It's still unclear what drug caused the overdose — TMZ initially reported heroin, but later negated the claim — though she was treated with Narcan, an emergency medication used for opioids. Her friends reportedly administered it themselves to revive her.
Lovato was rushed to the hospital last Tuesday (July 24) after her apparent overdose. A source told People later that day she was "okay and stable,” and a representative for Lovato confirmed in a statement that the singer was awake and alert.
In the past, Lovato has openly struggled with cocaine and Oxycontin abuse, and she admitted in June single "Sober" that she'd relapsed after six years of sobriety.
E! News previously reported that Lovato is planning on entering rehab after being released from the hospital. According to sources for TMZ, doctors aren't sure when that will be, but "she is under the care of medical experts and is expected to make a full recovery."
If you or someone you know is struggling with substance abuse, contact the Substance Abuse and Mental Health Services Administration (SAMHSA) National Helpline at 1-800-662-HELP (4357).